MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO PADDLE RETRACT; RETRACTOR

US SURGICAL PUERTO RICO ENDO PADDLE RETRACT; RETRACTOR
Model Number 173046
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that preoperatively, the shaft of the two endo paddle retractor broke during testing.There was no patient involvement.
 
Additional Manufacturer Narrative
D10 concomitant product: 173046, 173046 endo paddle retractor x3 (lot#p3l0710).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the paddle cover of the device was ripped and damaged.Functionally, the paddle was fully closed and opened by turning of black rotation knob.The device had difficulty retracting due to the damage to the paddle cover.It was reported that the instrument broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when either the paddle retractor is retracted with the paddle in a partially open state; pushing the introducer forward over a paddle that is not fully closed may cause stretching and breakage of the introducer; or if the paddle retractor is subjected to excessive manipulation or used for leverage, these forces may cause the tearing of the cover/cloth.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO PADDLE RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21091434
Report Number2647580-2025-00099
Device Sequence Number18299959
Product Code GAD
UDI-Device Identifier10884523000771
UDI-Public10884523000771
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K914190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173046
Device Catalogue Number173046
Device Lot NumberP3L0710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown